Nonlinear TE Waves of Coupled Waveguides Bounded by Nonlinear Media

Sang Yung Shin, Ewan M. Wright, George I. Stegeman

Research output: Contribution to journalArticle

8 Scopus citations

Abstract

The dispersion relations for TE nonlinear guided waves of a coupled waveguide system bounded by nonlinear media are derived and evaluated numerically. The coupled waveguide system, which is a useful model for a planar nonlinear directional coupler, consists of two parallel dielectric films separated by a linear layer and bounded on both sides by media with an intensity-dependent refractive index. The features of both the TE0 and TE1 waves of the coupled waveguide system are discussed and compared to the TE modes of a single nonlinear waveguide with one and two nonlinear bounding media. Possible implications to a nonlinear directional coupler are also discussed.

Original languageEnglish (US)
Pages (from-to)977-983
Number of pages7
JournalJournal of Lightwave Technology
Volume6
Issue number6
DOIs
StatePublished - Jun 1988

ASJC Scopus subject areas

  • Atomic and Molecular Physics, and Optics

Fingerprint Dive into the research topics of 'Nonlinear TE Waves of Coupled Waveguides Bounded by Nonlinear Media'. Together they form a unique fingerprint.

  • Cite this